MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS VAULTLOCK GLENOID TRIAL, LARGE; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. UNIVERS VAULTLOCK GLENOID TRIAL, LARGE; ORTHOPEDIC MANUAL SURG INSTR
Model Number UNIVERS VAULTLOCK GLENOID TRIAL, LARGE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 4/22/2024, it was reported by a sales representative via (b)(4)that an ar-9236-03pp universe vaultlock glenoid trial (lot: s624tg000) had a central peg break off and was easily removed from the central hole.The case was completed by opening an additional trial (lot: s804tg000), and that central peg started to break but not completely.There was a visible crack around the central peg, and it was loose.There were no adverse effects on the patient or pieces of the trial left in the patient.This was discovered during an eclipse procedure on (b)(6) 2024, with no reported patient harm.Additional information was received on 4/25/2024: the ar-9236-03pp universe vaultlock glenoid trial (lot: s624tg000) central peg on the trial broke off during insertion of the trial into the prepared glenoid.When the second trial (ar-9236-03pp universe vaultlock glenoid trial lot: s804tg000) was removed from the prepared glenoid the surgeon noticed the central peg on the trial was loose and there was a crack.This likely occurred during the insertion or removal of the trial from the prepared glenoid.The case was not delayed due to this incident.
 
Additional Manufacturer Narrative
One unpackaged ar-9236-01pp was received for investigation.Visual inspection identified that the edges around the device were chipped.Functional testing has been conducted, and the central post has been removed from the univers vaultlock¿ glenoid trial, large.The central post was broken off.The most likely cause can be attributed to use error due to the damage incurred during the insertion and/or removal process of the device.Refer to investigation photos.Complaint allegation is confirmed.

Brand Name
UNIVERS VAULTLOCK GLENOID TRIAL, LARGE
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19345153
Report Number1220246-2024-03473
Device Sequence Number7129965
Product Code KWS
UDI-Device Identifier00888867250697
UDI-Public00888867250697
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K161108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNIVERS VAULTLOCK GLENOID TRIAL, LARGE
Device Catalogue NumberAR-9236-03PP
Device Lot NumberS804TG000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer07/25/2024
Initial Report FDA Received Date05/17/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/26/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown